Dermatology Community
Rash/Blisters after animal bite?
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Rash/Blisters after animal bite?

During Memorial Day weekend, I was bit pretty good by a dog (chow).  Since it started healing, I have started to form a rash around the location of the puncture wounds.  A couple of the puncture wounds are already healed up, but this blistery rash continues.  The rash is made up of numerous small bumps around the still healing and already healed puncture wounds.  Sometimes, if I don't pay attention and I manage to bump my arm, these little bubbles will 'pop' and leave behind some clear fluid.  I am constantly washing the affected area with antibacterial soap, yet even the 'popped' bumps return to my skin.  What do I do?  I went to an urgent care and the doctor there spent all of two minutes with me and said that he could only guess that it might be 'contact dermatitis' because he didn't think that it was fungal.  He prescribed a very expensive cream called Diprolene, which I will pick up when I get paid on Thursday, if I don't hear any other suggestions.  Does anyone have a clue what this could be?
Tags: Diprolene
Related Discussions
3 Comments Post a Comment
Blank
Avatar_dr_f_tn
Hi

Vesicles are bumps which contain fluid and their presence may suggest an eczematous or dermatitic skin condition. Is it itchy? Dermatitis usually presents this way and they may itch also. They may appear as well distributed vesicles that you may scratch because of the itchiness. The itch scratch cycle may lead to excoriations. It is best to have this controlled early on to avoid further infection or irritation of the area now that the  wound is healing.
Blank
Avatar_m_tn
Hello!

So, do you think that the doctor's choice of RX was valid for this?  If so, do you know of anything OTC that I might be able to try first?

Thanks,

-Andy Harmon (Andy1985)
Blank
Avatar_dr_f_tn
Hi

What your doctor prescribed you is a corticosteroid. You may go ahead and use the said cream. At this point it is best to follow you doctor's advice as he has seen and examined the skin condition first hand. Continue cleansing the area with a mild cleanser like Cetaphil aside from the antibacterial soap. The antibacterial soap may be abrasive and dry up the area. You may ask your physician if you can use low to mid potency steroids like Fluocinonide prior to the Diprolene.Make sure there are no open wounds when you apply the cream.Apply only in affected area.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Dermatology Answerers
4851940_tn?1385441629
Blank
jemma116
United Kingdom
Avatar_m_tn
Blank
maatson
Other
Avatar_n_tn
Blank
alex0306